Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 26, NWS Albuquerque, NM

April 11, 2019

NWS Albuquerque, NM issued this wind advisory at Apr 11, 2019, 8:18 AM MDT. It took effect at Apr 11, 2019, 10:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 8:18 AM MDT (14:18 UTC)
In effect from
Apr 11, 2019, 10:00 AM MDT
Expired
Apr 11, 2019, 2:09 PM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

235 
WWUS75 KABQ 111418
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
818 AM MDT Thu Apr 11 2019

...WINDY CONDITIONS TO REDEVELOP OVER PORTIONS OF NORTHWESTERN TO
CENTRAL NEW MEXICO TODAY...

.As a low pressure system departs New Mexico, a strong surface
pressure gradient will linger over portions of the state with
brisk northwest winds expected to redevelop. Winds will be
strongest along a corridor stretching from northwestern New Mexico
into central parts of the state where occasional gusts of 45 to 50
mph will be possible.

NMZ501-504-507-511-518-519-521>523-120100-
/O.NEW.KABQ.WI.Y.0026.190411T1600Z-190412T0100Z/
Northwest Plateau-Northwest Highlands-West Central Highlands-
Jemez Mountains-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
818 AM MDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 7 PM MDT this evening. 

* LOCATION...Northwest Plateau, Northwest Highlands, West Central
  Highlands, Jemez Mountains, Santa Fe Metro Area, Middle Rio
  Grande Valley/Albuquerque Metro Area, Sandia/Manzano Mountains,
  Estancia Valley, and the Central Highlands within New Mexico.

* WINDS...Sustained from the northwest at 25 to 35 mph with
  occasional gusts of 45 to 50 mph.

* TIMING...Winds will increase through the mid to late morning,
  peaking in the early to mid afternoon. Winds will decrease in
  speed early this evening.

* VISIBILITY...Localized areas near open fields and ongoing
  construction sites could observe temporary visibility reductions
  as low as 3 miles.

* LOCAL IMPACTS...Strong cross winds can be expected on southwest
  to northeast oriented roads. Lightweight objects such as garbage
  cans and lawn furniture may be toppled or blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
858 
WWUS75 KABQ 112009
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
209 PM MDT Thu Apr 11 2019

NMZ501-504-507-511-518-519-521>523-112115-
/O.CAN.KABQ.WI.Y.0026.000000T0000Z-190412T0100Z/
Northwest Plateau-Northwest Highlands-West Central Highlands-
Jemez Mountains-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
209 PM MDT Thu Apr 11 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds are currently remaining below the established wind advisory
criteria of 31 mph for sustained winds. While gusty conditions
will persist into the late afternoon, winds are expected to remain
below hazardous levels with a gradual decreasing trend. Therefore,
the wind advisory will be cancelled.

52

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 11, 5:27 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 11, 5:27 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
527 AM MDT Thu Apr 11 2019

.AVIATION...
12Z TAF CYCLE
Storm system centered over wrn KS/NE at 11Z will continue movg ewd
with strong nw flow aloft persisting over NM through 23Z. Back door
cold front to reach KROW around 14Z with weak sfc lee trough
developing aft 18Z. Expect occasional nw-nly wind gusts to around
40-45 kts especially along the central mt chain, portions of the
Contdvd and ne NM. Terrain obscurations in MVFR cigs/vsbys in sct
shrasn mainly north central and northeast NM through 23Z.

&&

.PREV DISCUSSION...259 AM MDT Thu Apr 11 2019...
.SYNOPSIS...
Northwest flow aloft will produce below normal temperatures across
all of northern and central New Mexico today. Rain showers and
elevation snow showers will persist across the northern mountains
today and spread into the northeast highlands and plains late this
afternoon and this evening. A larger storm system will organize over
Arizona Friday and move eastward across New Mexico on Saturday.
Light rain and elevation snow will move into western portions of the
state Friday morning and then expand across the entire area Friday
night. As the storm moves east of New Mexico Saturday, precipitation
will linger across central and eastern New Mexico. Precipitation
amounts from this storm will be mainly light, but the Sangre de
Cristos could receive a moderate snowfall. Drier and milder weather
will follow the storm on Sunday and Monday. Another Pacific storm
will bring increasing chances of precipitation across western and
northern New Mexico on Tuesday and across central and eastern New
Mexico on Wednesday.

&&

.DISCUSSION...
A moist northwest flow circulating around a very deep upper low over
central Nebraska and southeast South Dakota will produce upslope
rain and elevation snow showers across the northern mountains today. A
weak vorticity maxima will move across northern New Mexico this
afternoon and evening and will expand coverage of light rain and
snow showers eastward across the northeast highlands and northeast
plains. Northwest flow will keep cold air aloft over the region
today with high temperatures 10 to 20 degrees below normal. An upper
level trough will move across Arizona on Friday with increasing
clouds across New Mexico and light rain and snow developing across
western and north central New Mexico during the morning. Rain and
snow showers will spread eastward across all of central New Mexico
Friday afternoon. A moist east low level flow will develop Friday
night, as the upper level trough moves across New Mexico. This will
allow precipitation to spread across the entire area. A backdoor cold
front will push across the eastern plains and northeast highlands on
Saturday, as the upper level trough closes into an upper low and
moves across southeast New Mexico and into west Texas. Moisture and
cold air aloft associated with the upper low and surface convergence
along the front will enhance precipitation across eastern New Mexico
and the in the northeast highlands and east slopes of the Sangre de
Cristo mountains. Daytime temperatures on Friday will be 10 to 20
degrees below normal. Colder air behind the backdoor front on
Saturday will drop high temperatures 15 to 30 degrees below normal
in the eastern plains and adjacent highlands to the west, while high
temperatures across central and western New Mexico will be 10 to 15
degrees below normal. Snowfall amounts with this system look
generally light, except in the Sangre de Cristos, where snowfall
amounts could be moderate. Rain and snow showers will linger across
the higher elevations of central New Mexico Saturday night in
northwest flow behind the upper low over northern Texas and central
Oklahoma.

A flat ridge aloft will build in from the west on Sunday with dry
weather and milder temperatures. Highs on Sunday will rebound to
near normal across the entire area. Winds aloft will shift to the
southwest on Monday, bringing much milder air to New Mexico from
southern Arizona and northern Mexico. Breezy southwest winds on
Monday will range between 15 and 25 mph. These downsloping winds
will cause high temperatures east of the central mountains to peak
between 5 and 12 degrees above normal, while temperatures to the
west of the central mountains will only be slightly above normal.
The GFS and ECMWF both show another Pacific storm system approaching
the region on Tuesday and crossing New Mexico on Wednesday. The GFS
track of the storm is farther north than the ECMWF and crosses
northern New Mexico. A blend of solutions would yield light rain and
snow south of I-40 and light to moderate rain and snow to the north,
but it is too early to make accurate predictions. The higher
confidence forecast is that Wednesday and Thursday will likely be
colder than normal, as a Pacific cold front is projected to move
across the state Tuesday night and a backdoor front will follow on
Wednesday.

28

&&

.FIRE WEATHER...
Storm system centered over eastern Colorado early this morning to
continue moving east today. Despite the exiting system, brisk
northwest flow will persist over the region, leading to continued
gusty winds, but not as strong as yesterday. The stronger winds will
be most likely in areas favored in northwest flow, such as the
Clines Corners area, portions of the northwest mts/Contdvd and
central mt chain. The combination of brisk winds and low humidities
may lead to a few hours of critical conditions over southern
portions of the East Central Plains and Middle Rio Grande Valley
this afternoon, but not anticipating issuing any highlights due to
the much cooler than normal temperatures and low Haines. Otherwise,
light rain and snow showers will favor the north central and
northeast today into this evening.

Another weaker system will impact New Mexico Friday into Saturday
before exiting Saturday night. Chances for wetting rain and light
amounts of accumulating snow will be greatest over the higher
terrain. High temperatures Friday and Saturday will run about 10-20
degrees cooler than normal.

Sunday and Monday will be warmer and drier, with highs reaching
normal or above by Monday. Increasing southwest winds Monday will
assist the warmup, and produce several hours of critical fire
weather conditions across the eastern plains Monday afternoon.
Although gusty west winds are forecast Tuesday, temperatures will
cool and there will be potential for showers west and north. There
looks to be a substantial cold front next Wednesday, impacting the
eastern plains.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Apr 11, 3:04 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
304 AM MDT Thu Apr 11 2019

NMZ501>540-121100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
304 AM MDT Thu Apr 11 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Pacific low pressure system will move from Arizona on Friday to New
Mexico on Saturday. Though precipitation is expected to be generally
light, the Sangre de Cristos could pick up more than 6 inches of
snow Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

In the hours before

Local storm report, Apr 11, 7:15 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 AM MDT THU APR 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     NON-TSTM WND GST 1 SSE CLINES CORNERS    35.00N 105.66W
04/11/2019  M59 MPH          TORRANCE           NM   ASOS

            KCQC ASOS.

&&

EVENT NUMBER ABQ201901988

TRM

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.